MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381244
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that part of the bd insyte¿ iv catheter separated from the hub when removing the dressing.The following information was provided by the initial reporter: "staff advise this iv luer was found leaking when it was to be redressed.On removing the dressing in place the hub and approx.6mm of the cannula came with the dressing.The remainder of the cannula was luckily retrieved quickly, and the measure of the device length indicates the full device has been retrieved.Iv had been in situ only 12 hours having been placed in (r) hand in theatre, prior to an elective procedure.Antibiotics, crystalloid iv fluids and phenylephrine were infused through the cannula.Batch details are not available as the device fault was found when patient back in the department post op.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 11/1/2021.H.6.Investigation: one photo and one sample were received by our quality team for evaluation.From the photo, the catheter was broken in a short distance away from the adapter.The sample was subjected to visual inspection to check for catheter damage.It was observed that the catheter was broken in a short distance away from the adapter, with a clean cut at the separation point.A device history record could not be evaluated as the lot number is unknown.A manufacturing review was performed at the flaring and swage depth measuring station and there are no possible contact points which could cause any damage to the catheter.There is also an automated vision system at the assembly machine whereby if there a broken catheter occurred in the manufacturing process, the defective part would be rejected by the automated vision inspection system as the product will fail the lie distance.This nonconformance could have occurred out of the manufacturing facility during product application.
 
Event or Problem Description
It was reported that part of the bd insyte¿ iv catheter separated from the hub when removing the dressing.The following information was provided by the initial reporter: "staff advise this iv luer was found leaking when it was to be redressed.On removing the dressing in place the hub and approx.6mm of the cannula came with the dressing.The remainder of the cannula was luckily retrieved quickly, and the measure of the device length indicates the full device has been retrieved.Iv had been in situ only 12 hours having been placed in r) hand in theatre, prior to an elective procedure.Antibiotics, crystalloid iv fluids and phenylephrine were infused through the cannula.Batch details are not available as the device fault was found when patient back in the department post op.".

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12790852
Report Number8041187-2021-00965
Device Sequence Number19838197
Product Code FOZ
UDI-Device Identifier30382903812449
UDI-Public30382903812449
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381244
Device Catalogue Number381244
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown